Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 114, NWS Gaylord, MI

November 29, 2016

NWS Gaylord, MI issued this small craft advisory at Nov 29, 2016, 4:32 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2016, 4:32 AM EST (09:32 UTC)
Expired
Nov 29, 2016, 6:35 PM EST
In force
14 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

290 
WHUS73 KAPX 290932
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
432 AM EST TUE NOV 29 2016

LSZ322-291745-
/O.CAN.KAPX.GL.W.0030.000000T0000Z-161129T1200Z/
/O.NEW.KAPX.SC.Y.0114.161129T0932Z-161129T2100Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
432 AM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-291745-
/O.CAN.KAPX.GL.W.0030.000000T0000Z-161129T1200Z/
/O.EXA.KAPX.SC.Y.0113.000000T0000Z-161129T2100Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
432 AM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-291745-
/O.CAN.KAPX.GL.W.0030.000000T0000Z-161129T1200Z/
/O.NEW.KAPX.SC.Y.0114.161129T0932Z-161129T2100Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
432 AM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ342-344>346-291745-
/O.CAN.KAPX.SC.Y.0113.000000T0000Z-161129T1200Z/
/O.CON.KAPX.GL.W.0030.161129T1200Z-161129T2100Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
432 AM EST TUE NOV 29 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-291745-
/O.CON.KAPX.SC.Y.0113.000000T0000Z-161129T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
432 AM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-291745-
/O.CON.KAPX.SC.Y.0113.000000T0000Z-161129T2100Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
432 AM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
3 follow-up statements
875 
WHUS73 KAPX 291544
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1044 AM EST TUE NOV 29 2016

LMZ342-344>346-292100-
/O.CON.KAPX.GL.W.0030.000000T0000Z-161129T2100Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1044 AM EST TUE NOV 29 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-292100-
/O.CON.KAPX.SC.Y.0113.000000T0000Z-161129T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1044 AM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-292100-
/O.CON.KAPX.SC.Y.0114.000000T0000Z-161129T2100Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1044 AM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-292100-
/O.CON.KAPX.SC.Y.0113.000000T0000Z-161129T2100Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1044 AM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-292100-
/O.CON.KAPX.SC.Y.0113.000000T0000Z-161129T2100Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
1044 AM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-292100-
/O.CON.KAPX.SC.Y.0114.000000T0000Z-161129T2100Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1044 AM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
795 
WHUS73 KAPX 292044
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
344 PM EST TUE NOV 29 2016

LMZ342-344>346-300000-
/O.CAN.KAPX.GL.W.0030.000000T0000Z-161129T2100Z/
/O.EXB.KAPX.SC.Y.0113.000000T0000Z-161130T0000Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
344 PM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ323-341-LSZ321-300000-
/O.EXT.KAPX.SC.Y.0113.000000T0000Z-161130T0000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
344 PM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-LSZ322-300000-
/O.EXT.KAPX.SC.Y.0114.000000T0000Z-161130T0000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
344 PM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
886 
WHUS73 KAPX 292335
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
635 PM EST TUE NOV 29 2016

LHZ346>349-LSZ322-300045-
/O.CAN.KAPX.SC.Y.0114.000000T0000Z-161130T0000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
635 PM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345-LMZ323-341-342-344>346-LSZ321-300045-
/O.CAN.KAPX.SC.Y.0113.000000T0000Z-161130T0000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
635 PM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 3:13 AM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Nov 29, 3:13 AM EST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
313 AM EST Tue Nov 29 2016

.NEAR TERM...(Today and tonight)
Issued at 237 AM EST Tue Nov 29 2016

...Warmer yet as rain ends...

High Impact Weather Potential: Nothing too significant. Still
expecting some gusty southwest winds today, particularly across the
big waters.

Pattern Synopsis/Forecast: Textbook rain-maker across the Lakes this
overnight, with strong upper level jet dynamics above falling mid
level heights (via approaching short wave). Low level wind fields
have responded accordingly, with 70+ knot h8 jet core and its
associated mass convergence aimed right at northern Michigan. All
the above are working over one unseasonably moist Gulf of Mexico
originated airmass (precipitable water values in excess of three
quarters of an inch), resulting in a widespread soaking rain for the
region. This corridor of deep lift/moisture is a fast moving one
however, with aggressive drying already punching into our
southwest counties just behind passing occluded front. Whole
system is part of much broader troughing, the center of which is
back across the Northern Plains. While this troughing will be slow
to yield in the coming days, that approaching dry slot will be
anything but, quicky moving northeast through our area this
morning.

Primary Forecast Concerns: Timing of rain ending today. Additional
light shower threat later tonight. Wind and temperature trends
through the forecast.

Details: Simple observations supports continued rapid northeast
movement of upstream dry slot/occluded front this morning, ending
the rain threat from southwest to northeast in the process. Drying
is soo aggressive, that unlike typical November systems, cloud
cover even looks to scour out shortly after the rain ends, leaving
partly to mostly sunny skies south of the big bridge this
afternoon. Cloud cover will remain a touch more stubborn across
eastern upper, but even here would expect some afternoon sun.
Combination of a deepening mixed layer and h9 temperatures well
into the single digits easily supports highs well into the 50s for
northern lower, and just a few degrees cooler from the Straits
north. Its definitely gonna stay windy, with winds veering
southwest after frontal passage. Just how windy is still subject
to some debate. Secondary low level jet pushing 40+ knots quickly
develops this morning. Bufkit momentum transfer suggests the full
extent of this wind maxima will not likely mix to the surface.
Still, would expect to easily see widespread wind gusts in excess
of 30 mph, with isolated 40 mph gusts likely right along the shore
of Lake Michigan. If more vigorous mixing is realized, may even
tip the scales to low end wind advisory conditions along the
shores of northwest lower Michigan. Something definitely to
continue to monitor.

Winds quickly subside tonight as low level jet is lost and pressure
gradient relaxes. Clouds will be on the increase overnight as next
wave/elongated vort max pivot north into the area. Could even see
the return of some patchy light rain/drizzle, with the development
of moisture rich low levels also supporting late night fog
development. What does fall tonight will definitely stay liquid,
with temperatures only falling into the upper 30s and lower 40s.

&&

.SHORT TERM...(Wednesday through Thursday night)
Issued at 237 AM EST Tue Nov 29 2016

...The beginning of day rain night snow cycle...

High Impact Weather Potential...Minimal

Pattern Synopsis/Forecast...The Northern Plains low that is over the
Dakotas at the moment, will begin to rotate into the Upper Great
Lakes during the day on Wednesday, pushing the cold front into the
region. SPC has thunder associated with the front, but Looking at
what is going on with the low, and that the dynamics for this system
is over SE Lower and continues sliding east, think that any thunder
is so low of a chance that it's not worth putting into the forecast.
Models show a decent dry slow that moves through and brings
precipitation to a stop before restarting when the upper level low
moves over the forecast area and brings a rain/snow mix to the
interiors of the region. high temperatures are expected to be around
40f by Thursday afternoon, so will expect that the snow will change
over to rain during the day, and then change back to snow overnight

Primary Forecast Concerns...precipitation type will be the key to
the snow amounts through the time period. If temperatures take
longer to recover, or the models are too warm, and that would be
more likely in a cold advection situation like this, then light snow
accumulations will appear, especially in the interior of N Lower and
E Upper. Models show a muddled temperature gradient after the low
moves through, so as of now, the cold advection is weak. This would
produce temperatures that numbers are advertising at the moment.
Part of the muddled 850 mb is that the low becomes big enough to
pull Atlantic air over the top of the low back into the region
across the N Plains.

&&

.LONG TERM...(Friday through Monday)
Issued at 237 AM EST Tue Nov 29 2016

Models have evolved the pattern so that the lake aggregate trough
is more defined and thus, we end up in a NNW or NW flow Lake
Effect regime. 850 mb temperatures are around -7c with the water
temperatures around 10c depending on the lake. So have bumped the
pops up for Lake Effect from Thursday afternoon through Sunday
morning. Sunday is where the models still diverge substantially
with the GFS and GEM still showing the relatively fast and flat
500 mb flow, while the ECMWF and UKMet are bringing the 500 mb cut
off low out of the Desert SW and bombing a sfc low from it in the
Gulf Coast States, now bringing it up to KTOL by Monday/12z. This
would bring a decent snow to areas in NE Lower and SE Lower,
possibly even farther north and west Overnight Sunday. Am in
agreement with the WPC idea of going with the GFS, as the ECMWF
has a tendency to eject energy from the Desert SW too fast. So
will probably see varying amounts of LES per the GFS.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1146 PM EST Mon Nov 28 2016

VSBYs will continue coming down overnight with CIGs continuing to
be very low end MVFR and IFR early this morning. Moderate to
heavy rainfall will continue for a few more hours before ending
toward daybreak. After the rainfall ends, strong drying still
looks like it will will scour out all low clouds later this
morning, so a return to VFR by Tuesday afternoon.

LLWS early this morning, as conditions will be fairly stable with
prevailing conditions and no huge gusts. Winds shifting into the
southwest later this morning and becoming gusty.

&&

.MARINE...
Issued at 237 AM EST Tue Nov 29 2016

Winds will quickly veer southwest this morning behind a passing
occluded front. Strongest winds, gale force at times, will focus
across northern Lake Michigan in the process, enhanced some
through coastal convergence and Manitou Passage channeling. While
remaining gusty, gale conditions are likely to subside elsewhere,
although may last a bit longer down near Saginaw bay. Winds will
gradually weaken and become more variable tonight into Wednesday
as a weaker pressure gradient arrives. There will be an uptick in
westerly winds Wednesday night into Thursday as cold advection
sets in, with potential advisory level gusts.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING until 7 AM EST this morning for LHZ346>349.
     SMALL CRAFT ADVISORY until 4 PM EST this afternoon for LHZ345.
LM...SMALL CRAFT ADVISORY until 4 PM EST this afternoon for LMZ323-
     341.
     SMALL CRAFT ADVISORY until 7 AM EST this morning for LMZ342-
     344>346.
     GALE WARNING from 7 AM this morning to 4 PM EST this afternoon
     for LMZ342-344>346.
LS...GALE WARNING until 7 AM EST this morning for LSZ321-322.
&&

NEAR TERM...MSB
SHORT TERM...JSL
LONG TERM...JSL
AVIATION...AJS
MARINE...MSB
Hazardous weather outlook, Nov 29, 3:07 AM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
307 AM EST TUE NOV 29 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-301200-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
307 AM EST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

WINDS WILL SHIFT OUT OF THE SOUTHWEST QUICKLY THIS MORNING...WITH
GALE FORCE WIND GUSTS LIKELY ACROSS MUCH OF NORTHERN LAKE
MICHIGAN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND
RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE
MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

MSB

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.